A member asked:
Disclaimer

Burned skin from Retin A, (tretinoin) will it peel? how long will it take to heal completely? could Betnovate ointment help in healing?

1 doctor answer
Dr. Dimitri Novitzky
51 years experience in Thoracic Surgery
Burned skin Retin A (tretinoin): The concentration of 0.1% retin-A (I was on 0.05% before) is high. The 0.1% is irritating, May induce a red rash (hundreds of tiny little bumps), thick dark scabs, and hyperpigmentation underneath the scabs (looks similar to lentigines). I think the dark scabs are chemical burns? They're around my eyes and mouth. Stop for now the retin-A for now, go back to the 0.05%? If you are having this kind of result, yes, stop the product! Make an appointment with your prescribing physician to evaluate your reaction and determine what should be done. But yes, STOP using it and don't use anything else before you see your doctor.
Answered on Jan 5, 2019

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 47-year-old member asked:
Dr. Nela Cordero
53 years experience in Pediatrics
ACNE: The side effect of retin a (tretinoin) are skin irritation, burning, redness and peeling of the skin. If it occurs, reduce frequency of use or stren ... Read More
1
1 thank
A member asked:
Dr. Norma jo Waxman
32 years experience in Family Medicine
Skin should heal: In the future, please don't put Retin A (tretinoin) on your penis or anywhere besides your face. I would try over the counter triple antibiotic ointm ... Read More
A 27-year-old female asked:
Dr. Sonober Umair
17 years experience in Pediatrics
Yes: Retin a (tretinoin) exfoliates the dead skin and accelerate the process of regeneration of skin, many patients have peeling in the beginning but that ... Read More
2
2 thanks
A 24-year-old female asked:
Dr. Carol Jacobs
Specializes in Pediatrics
Moisturize: I would take a few days break from your medication. Take a shower to allow your skin to absorb moisture and gentle exfoliate the area with a washcloth ... Read More
1
1 comment

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month